Congruences for the number of spin characters of the double covers of the symmetric and alternating groups

Rishi Nath, James A. Sellers

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Let p be an odd prime. The bar partitions with sign and p-bar-core partitions with sign respectively label the spin characters and p-defect zero spin characters of the double cover of the symmetric group, and by restriction, those of the alternating group. The generating functions for these objects have been determined by J. Olsson. We study these functions from an arithmetic perspective, using classical analytic tools and elementary generating function manipulation to obtain many Ramanujan-like congruences.

Original languageEnglish (US)
Pages (from-to)114-130
Number of pages17
JournalAdvances in Applied Mathematics
Volume80
DOIs
StatePublished - Sep 1 2016

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Congruences for the number of spin characters of the double covers of the symmetric and alternating groups'. Together they form a unique fingerprint.

Cite this